Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Dr G: tapering Cymbalta
    avatar
    HelpKat posted:
    I'm wondering what the usual tapering looks like for Cymbalta. I've been on 90 mg of it for the past 6 month and want to taper off it. Yes I've talked with my pdoc and he assures me we will soon, just wondering how long this process will take. I've heard the horror stories and have tried it once cold turkey, that is why I'm trying to do it the right way. Just wanting to know what to expect. What do you do in your practice?
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear Helpkat,

    There are no specific or usual durations for tapering off Cymbalta since individual results vary. I personally usually reduce the dose by 30 mg every 5-7 days as limited by any emerging signs of nausea, dizziness or vertigo. There is no technical "withdrawal" from Cymbalta or other serotonergic antidepressants, but physiologically "discontinuation" symptoms such as these can sometimes happen -- annoying but not medically dangerous. In some instances if it proves quite difficult to stop Cymbalta I usually switch patients to fluoxetine (Prozac) for a couple of weeks which, because of its very long half-life, typically eliminates the problem of discontinuation effects.

    Dr. G.
     
    avatar
    HelpKat replied to Joseph F Goldberg, MD's response:
    Thanks Dr. G!


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.